Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 19, 2006, 9:50 PM CST for Dawson County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2006, 9:50 PM CST (03:50 UTC)
- Expired
- Mar 19, 2006, 10:45 PM CST
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 10:16 PM CST | HAIL 0.75 | Lamesa, TX | PUBLIC REPORTED PENNY...DIME...AND PEA SIZED HAIL FALLING IN LAMESA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 9:48 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 200352 SVRMAF TXC115-200445- /O.NEW.KMAF.SV.W.0020.060320T0350Z-060320T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 950 PM CST SUN MAR 19 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWSON COUNTY IN WEST TEXAS... * UNTIL 1045 PM CST * AT 947 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL ABOUT TO MOVE INTO THE COUNTY. THIS STORM WAS LOCATED NEAR SAND...OR 12 MILES WEST OF LAMESA...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... U.S. 180 EAST OF LAMESA... PUNKIN CENTER... LAMESA... ARVANA... PRIDE... GRANDVIEW... HANCOCK... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3294 10218 3252 10219 3252 10176 3294 10175 $$
1 follow-up statement
000 WWUS54 KMAF 200427 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1025 PM CST SUN MAR 19 2006 TXC115-200445- /O.CON.KMAF.SV.W.0020.000000T0000Z-060320T0445Z/ DAWSON TX- 1025 PM CST SUN MAR 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST FOR DAWSON COUNTY... AT 1021 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR HANCOCK...OR ABOUT 6 MILES NORTHEAST OF LAMESA...MOVING NORTHEAST AT 35 MPH. LOCAL BUSINESSES HAVE REPORTED VERY HEAVY RAINFALL AND HAIL UP TO THE SIZE OF PENNIES. MOTORISTS ARE URGED TO PULL OVER IF HAIL IS ENCOUNTERED ON THE ROADS. SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... FM 178 AND U.S. 180 JUST EAST OF LAMESA... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR WEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST MONDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3294 10218 3252 10219 3252 10176 3294 10175 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:56 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 19, 6:56 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CST SUN MAR 19 2006
.UPDATE...
UPDATE HAS BEEN SENT TO RAISE THE CHANCE OF PRECIPITATION FOR MOST
AREAS WEST OF THE PECOS RIVER BASED ON THE LATEST RADAR AND
SATELLITE TRENDS. PRODUCTS HAVE ALSO BEEN UPDATED TO INCLUDE
SEVERE THUNDERSTORM WATCH #98 IN EFFECT UNTIL 1 AM CST OR MIDNIGHT
MST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
MOUNTAINS.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Mar 19, 2:45 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CST SUN MAR 19 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 245 PM CST SUN MAR 19 2006 /145 PM MST SUN MAR 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS EVENING AND TONIGHT. THE GREATEST CONCENTRATION OF STORMS IS FORECASTED TO BE ACROSS THE EASTERN PERMIAN BASIN TO THE LOWER TRANS PECOS REGION. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE PRODUCING LARGE HAIL. DAMAGING WINDS WILL ALSO BE POSSIBLE...PARTICULARLY ACROSS THE LOWER TRANS PECOS REGION THIS EVENING WHERE TEMPERATURE AND HUMIDITY VALUES WILL BE MAXIMIZED. WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 60 MPH WILL OCCUR THIS EVENING IN THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS DURING THE DAY MONDAY. WINDY CONDITIONS CAN BE EXPECTED ACROSS A LARGE PORTION OF THE PLAINS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN OF WEST TEXAS MONDAY. WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 50 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...LAW ENFORCEMENT AGENCIES... AND EMERGENCY MANAGEMENT OFFICIALS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO NEED TO MAINTAIN AWARENESS OF POTENTIAL SEVERE WEATHER DEVELOPMENT THIS EVENING. SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 19, 3:59 PM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 PM CST SUN MAR 19 2006 TXZ075-082-192230- PECOS-TERRELL- 359 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 26 MILES WEST OF SHEFFIELD AT 359 PM CST...MOVING NORTHEAST AT 35 MPH. AREAS AFFECTED INCLUDE INTERSTATE 10 AND STATE HIGHWAY 349. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...STRONG WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:24 PM CST | Severe Thunderstorm Warning | MAF | Andrews | 66 min |
| Mar 19, 8:57 PM CST | Severe Thunderstorm Warning | MAF | Gaines | 63 min |
| Mar 19, 9:14 PM CST | Flash Flood Warning | MAF | Andrews | 4 hr |
| Mar 19, 9:22 PM CST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 21 hr |
| Mar 19, 9:26 PM CST | Severe Thunderstorm Warning | MAF | Andrews | 64 min |
| Mar 19, 9:42 PM CST | Severe Thunderstorm Warning | MAF | Reeves | 42 min |
| Mar 19, 10:02 PM CST | Severe Thunderstorm Warning | MAF | Gaines | 58 min |
| Mar 19, 10:41 PM CST | Severe Thunderstorm Warning | MAF | Andrews | 64 min |
| Mar 19, 10:42 PM CST | Severe Thunderstorm Warning | MAF | Gaines | 63 min |
| Mar 19, 10:47 PM CST | Severe Thunderstorm Warning | MAF | Ector | 43 min |
| Mar 19, 11:14 PM CST | Severe Thunderstorm Warning | MAF | Gaines | 42 min |
| Mar 19, 11:35 PM CST | Severe Thunderstorm Warning | MAF | Martin | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.